MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1070-080
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the av fistual with heavy calcification.The 7.0x80mm armada 35 balloon catheter could not hold pressure at 16 atmospheres and a rupture was noted.A new armada balloon was used to complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and scanning electron microscopy (sem) analysis were performed on the returned device.The reported balloon rupture could not be confirmed; however, it is likely that the noted leak during return analysis is what the account perceived as the rupture since the balloon would not fully inflate or hold pressure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The balloon was ultimately sent to the sem lab for further analysis.The sem report determined leakage at the proximal seal may be attributed to exposure conditions and/or a materials/processing discrepancy at the proximal end of the seal.Cross-section views show a gap at the bond area of the seal.No significant mechanical damage associated with the failure mechanism was observed.The distal tip was documented, and no leakage was observed.It was reported that the balloon was overinflated to 16 atmospheres.It should be noted that the percutaneous transluminal angioplasty catheter (pta), armada 35/ armada 35ll global, ce, instruction for use (ifu), states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.¿ the rated burst pressure for this device is 14 atmospheres as indicated on the product label.In this case, it is not likely that the ifu violation contributed to the reported complaint given the balloon rupture could not be confirmed and a leak was noted.The investigation determined the noted leak at the proximal end of proximal balloon seal at shaft area appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20237938
Report Number2024168-2024-10956
Device Sequence Number8667457
Product Code LIT
UDI-Device Identifier08717648154805
UDI-Public(01)08717648154805(17)271031(10)40524G1
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1070-080
Device Catalogue NumberB1070-080
Device Lot Number40524G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight77 KG